Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 1, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Apr 13, 2007, 6:52 PM CDT for Laclede County, Missouri. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 13, 2007, 6:52 PM CDT (23:52 UTC)
- Expired
- Apr 14, 2007, 12:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Laclede County, MO
The radar
The Springfield radar (KSGF), 97 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 7:00 PM CDT | FLASH FLOOD | 5 E Lebanon, MO | SNOWBERRY DRIVE...GRINDSTONE DRIVE...PECAN DRIVE OFF OF HIGHWAY J...AND PACIFIC DRIVE NORTH OF HACKBERRY ROAD HAVE BEEN CLOSED IN LACLEDE COUNTY DUE TO FLOODED LOW WATER CROSSINGS. THERE WAS ALSO WATER PONDING ON I-44 AT MILE MARKER 127 AND ON STATE HIGHWAY 32 |
| Apr 13, 7:07 PM CDT | FLASH FLOOD | Morgan, MO | SHERIFFS OFFICE REPORTING FLOODING NEAR PECAN ROAD ON J HIGHWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.9 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 966 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 449 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 132359
FFWSGF
MOC105-140545-
/X.NEW.KSGF.FF.W.0001.070413T2352Z-070414T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
652 PM CDT FRI APR 13 2007
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LACLEDE COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 1245 AM CDT.
* AT 649 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED SLOW
MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED
AREA. TWO LOW WATER CROSSINGS ON GRIND STONE ROAD 5 MILES EAST
OF LEBANON WERE REPORTED TO BE FLOODING. FLOODING WAS ALSO
REPORTED FOR A LOW WATER CROSSINGS ON SNOWBERRY ROAD SOUTEAST OF
LEBANON. FLOODING OF LOW WATER CROSSINGS ON EAST 32 EAST OF
LEBANON WAS ALSO REPORTED.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...
LEBANON AND CONWAY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
LAT...LON 3787 9240 3772 9240 3765 9225 3748 9226
3749 9286 3790 9285 3788 9254
$$
WISE1 follow-up statement
000
WGUS73 KSGF 140245
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
937 PM CDT FRI APR 13 2007
MOC105-140545-
/X.CON.KSGF.FF.W.0001.000000T0000Z-070414T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LACLEDE MO-
937 PM CDT FRI APR 13 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT FOR
LACLEDE COUNTY...
AT 931 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE WARNED
AREA. THE FOLLOWING ROADS HAVE BEEN CLOSED IN LACLEDE COUNTY DUE TO
FLOODED LOW WATER CROSSINGS. SNOWBERRY DRIVE...GRINDSTONE
DRIVE...PECAN DRIVE OFF OF HIGHWAY J...AND PACIFIC DRIVE NORTH OF
HACKBERRY ROAD. WATER WAS ALSO PONDING ON ROADWAYS AT INTERSTATE 44
AT MILE MARKER 127...AND ON STATE HIGHWAY 32 ONE MILE EAST OF
LEBANON.
RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING. SOME
LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...LEBANON AND
CONWAY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
LAT...LON 3787 9240 3772 9240 3765 9225 3748 9226
3749 9286 3790 9285 3788 9254
$$
WISEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Apr 13, 6:03 PM CDT, 49 minutes earlier.
Area forecast discussion, Apr 13, 6:03 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 603 PM CDT FRI APR 13 2007 UPDATED AVIATION .DISCUSSION... DEEPER MOISTURE/MOISTURE ADVECTION HAS SPREAD NORTHEAST INTO THE FORECAST AREA TODAY...WELL AHEAD OF A VERY STRONG UPPER LOW OVER NM. DRY AIR ADVECTING FROM THE EAST AT LOWER LEVEL HAS RESULTED AND EVAPORATIVE COOLING...ENOUGH TO GET OCCASIONAL SNOW/SLEET REPORTS EVEN INTO THE AFTERNOON HOURS...MAINLY OVER EASTERN SECTIONS OF THE CWFA. LOWERING FREEZING LEVELS HAVE ALSO RESULTED IN QUITE A BIT OF BRIGHT BANDING ON RADAR LIMITING THE EFFECTIVENESS OF RADAR PRECIP ESTIMATES. THROUGH 215 PM...GAGE READINGS WEST OF KSGF HAVE IN GENERAL HAVE HAD STORM TOTAL PRECIP AMOUNTS OF A HALF TO THREE QUARTERS OF AN INCH. EVEN WITH RATHER UNIMPRESSIVE CONVECTIVE UPDRAFTS/CORES...CONVECTIVE CELLS MOVING NORTHEAST FROM OK AND NW AR INTO MO WILL BE CAPABLE OF HAIL BECAUSE OF THE LOWERING FREEZING LEVELS. WE HAVE HAD NUMEROUS REPORTS OF PEA SIZED HAIL THIS AFTERNOON. INTERESTING FORECAST OVER THE NEXT 18-24 HOURS INVOLVING RAINFALL AMOUNTS AND PRECIP TYPE. THE STRONG UPPER LOW OVER NM WILL EJECT NORTHEAST INTO EASTERN KS AND WEST CENTRAL MO BY SAT MORNING. STRONG SYNOPTIC SCALE LIFT WILL CONTINUE INTO THE EVENING HOURS AS COUPLED WITH STRONG LOW LEVEL MOISTURE TRANSPORT. UPPER DIFFLUENT FLOW WITH THE APPROACH OF THE UPPER SYSTEM WILL INCREASE THE OVERALL LIFT. WILL CONTINUE THE FLOOD WATCH HEADLINES TONGIHT. THE WRF AND GFS INDICATE THAT SIGNIFICANT LIFT WILL DEVELOP OVER CENTRAL AND NORTHERN MO OVERNIGHT AS A COUPLED JET STRUCTURE DEVELOPS WITH THE LEFT EXIT REGION OF A 130KT JET NOSING INTO SOUTHERN MO AND RIGHT ENTRANCE REGION OF EXITING JET OVER THE UPPER MIDWEST. TROWAL SETS UP OVER EASTERN KS AND CENTRAL AND NORTHERN MO DURING THE OVERNIGHT HOURS WITH THE STRONGEST FRONTOGENETIC FORCING ALONG AND NORTH OF OUR NORTHERN CWFA...A BIT SOUTH OF PREVIOUS PROGS (I BELIEVE). NEGATIVE EQUIVALENT POTENTIAL VORT VALUES INDICATE INSTABILITY AVAILABLE FOR CONVECTIVE PRECIP WITHIN THE TROWAL LATE TONIGHT. PROGGED SOUNDINGS OVER SOUTHEAST KS AND CENTRAL MO INDICATE THAT TEMPERATURE-HEIGHT PROFILES WILL BECOME COLD ENOUGH ALONG THE NORTHERN FRINGES OF THE CWFA FOR WET SNOW AFTER THE 09-10Z TIME FRAME CONTINUING INTO EARLY SATURDAY MORNING BEFORE THE TROWAL LIFTS NORTHEAST. SFC TEMPERATURES REMAIN JUST ABOVE FREEZING...BUT SNOW MAY BE ABLE TO ACCUMULATE WHERE HEAVIER SNOW BANDS OCCUR. HAVE ADDED SOME SOME LIGHT SNOW ACCUMULATION (LESS THAN ONE INCH) TO A SMALL PORTION OF MY NORTHERN AND NORTHWESTERN CWFA...AND THIS SEEMS TO LINE UP FAIRLY WELL WITH NEIGHBORING OFFICES. HAVE NOT MADE MANY CHANGES BEYOND SATURDAY. STILL EXPECT COLD TEMPERATURES FALLING TO AROUND FREEZING SUN MORNING. CLOUD COVER AND AT LEAST SOME BOUNDARY LAYER MIXING SHOULD LIMIT FROST DEVELOPMENT...BUT FREEZE HEADLINES MAY BE NEEDED. SOME FROST WILL AGAIN BE POSSIBLE OVER THE CENTRAL AND EASTERN MO OZARKS MONDAY MORNING WITH MORE IDEAL RADIATIONAL COOLING CONDITIONS. A HIGHLY AMPLIFIED BUT PROGRESSIVE PATTERN CONTINUES THROUGH THE WEEK. ANOTHER LOW LATITUDE UPPER SYSTEM IS PROGGED TO MOVE THROUGH THE SOUTHERN PLAINS AND LOWER MS VLY TUE-WED. BETTER CHANCES FOR RAIN WILL BE SOUTH OF THE AREA...BUT STILL MAINTAINED SOME LOW POPS FOR OUR SOUTHERN COUNTIES. BOTH THE ECMWF AND GFS MOVING ANOTHER SYSTEM INTO THE CENTRAL AND/OR NORTHERN PLAINS THU-FRI WITH THE GFS A BIT FARTHER SOUTH AND FASTER WITH THE UPPER SYSTEM. KEPT THE DAY 7 PERIOD (FRIDAY) DRY FOR NOW...BASED ON THE SLOWER ECMWF...BUT WILL WATCH MEDIUM MODELS TRENDS. DSA && .AVIATION... FOR THE 00Z SGF/JLN TAFS...HAVE BEEN SEEING PERIODIC CEILINGS DROPPING TO AROUND 600 FEET WITH THE HEAVIER RAINFALL AND VISIBILITIES DOWN TO 2 MILES. CEILINGS WILL GRADUALLY LOWER AND BECOME PREDOMINANTLY BETWEEN 300 AND 700 FEET TONIGHT WITH VISIBILITIES AROUND 4 TO 5 MILES. CEILINGS MAY START TO IMPROVE BY MIDDAY SATURDAY...BUT MORE THAN LIKELY NOT UNTIL THE MID AFTERNOON HOURS. VISIBILITIES SHOULD IMPROVE TO 6+ MILES BY MIDDAY. LINDENBERG && .SGF WATCHES/WARNINGS/ADVISORIES... MO...FLASH FLOOD WATCH LATE THIS AFTERNOON AND TONIGHT FOR THE MISSOURI OZARKS. KS...FLASH FLOOD WATCH LATE THIS AFTERNOON AND TONIGHT FOR EXTREME SOUTHEAST KANSAS. WFO SGF
Hazardous weather outlook, Apr 13, 2:20 PM CDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 220 PM CDT FRI APR 13 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 101 PM CDT FRI APR 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. RAIN...HEAVY AT TIMES...WILL OCCUR THIS AFTERNOON AND TONIGHT WITH EMBEDDED THUNDERSTORMS LIKELY. RAINFALL AMOUNTS OF TWO INCHES OR MORE IN ISOLATED AREAS WOULD LIKELY RESULT IN THE FLOODING OF LOW LYING AREAS AND LOW WATER CROSSINGS. WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED DUE TO A LACK OF INSTABILITY...HOWEVER...BECAUSE OF LOWERING FREEZING LEVELS SOME STORMS WILL BE CAPABLE OF UP TO DIME SIZED HAIL THROUGH THIS EVENING...ESPECIALLY ALONG THE ARKANSAS STATE LINE. SOME SLEET OR SNOW MAY MIX WITH THE RAIN AT TIMES THIS AFTERNOON AND THIS EVENING...BUT NO ACCUMULATION IS EXPECTED THROUGH MIDNIGHT. WET ACCUMULATING SNOW MAY BE POSSIBLE OVER PORTIONS OF SOUTHEAST KANSAS AND WEST CENTRAL AND CENTRAL MISSOURI LATE TONIGHT INTO SATURDAY MORNING. SOME AREAS MAY BRIEFLY SEE UP TO AN INCH OF ACCUMULATION...MAINLY ON GRASSY SURFACES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. TEMPERATURES WILL FALL TO NEAR THE FREEZING MARK BY LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING. CLOUD COVER AND A STEADY NORTH WIND WILL LIKELY PREVENT WIDESPREAD FROST OR A SIGNIFICANT FREEZE FROM OCCURRING. A CLEAR SKY AND LIGHT WINDS MAY LEAD TO AREAS OF FROST LATE SUNDAY NIGHT INTO EARLY MONDAY MORNING...MAINLY OVER SOUTH CENTRAL MISSOURI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA
In the hours before
Special weather statement, Apr 13, 5:31 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 531 PM CDT FRI APR 13 2007 MOZ089-090-094-132300- DADE-GREENE-LAWRENCE- 531 PM CDT FRI APR 13 2007 ...SIGNIFICANT WEATHER ALERT FOR DADE...GREENE AND LAWRENCE COUNTIES UNTIL 600 PM CDT... AT 527 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MOUNT VERNON...AND MOVING NORTHEAST AT 50 MPH. THIS STORM WILL BE... NEAR ASH GROVE BY 540 PM CDT. NEAR WILLARD BY 545 PM CDT. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. WISE
Local storm report, Apr 13, 5:48 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
548 PM CDT FRI APR 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL ASH GROVE 37.32N 93.58W
04/13/2007 E0.75 INCH GREENE MO PUBLIC
&&
GCLAYCOMSpecial weather statement, Apr 13, 5:48 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 548 PM CDT FRI APR 13 2007 MOZ091-095-096-132315- CHRISTIAN-DOUGLAS-WEBSTER- 548 PM CDT FRI APR 13 2007 ...SIGNIFICANT WEATHER ALERT FOR CHRISTIAN...DOUGLAS AND WEBSTER COUNTIES UNTIL 615 PM CDT... AT 546 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HIGHLANDVILLE...AND MOVING NORTHEAST AT 60 MPH. THIS STORM WILL BE... NEAR SPARTA BY 555 PM CDT. 5 MILES SOUTHEAST OF ROGERSVILLE BY 600 PM CDT. NEAR FORDLAND BY 605 PM CDT. NEAR DIGGINS BY 610 PM CDT. 5 MILES NORTHWEST OF SEYMOUR BY 615 PM CDT. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. WISE
Local storm report, Apr 13, 5:53 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
553 PM CDT FRI APR 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM HAIL ALDRICH 37.55N 93.55W
04/13/2007 E0.75 INCH POLK MO LAW ENFORCEMENT
&&
LINDENBERGSpecial weather statement, Apr 13, 5:54 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 554 PM CDT FRI APR 13 2007 MOZ079-080-132330- DALLAS-POLK- 554 PM CDT FRI APR 13 2007 ...SIGNIFICANT WEATHER ALERT FOR DALLAS AND POLK COUNTIES UNTIL 630 PM CDT... AT 551 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MORRISVILLE...OR 14 MILES SOUTH OF BOLIVAR...AND MOVING NORTHEAST AT 50 MPH. THIS STORM WILL BE... NEAR PLEASANT HOPE BY 600 PM CDT. NEAR BUFFALO BY 610 PM CDT. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. WISE
Local storm report, Apr 13, 6:20 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
620 PM CDT FRI APR 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL SEYMOUR 37.15N 92.77W
04/13/2007 M0.25 INCH WEBSTER MO PUBLIC
PEA SIZE HAIL FELL FOR ABOUT 10 MINUTES.
&&
TERRYNearby
Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.